Alert archive / Missouri / River Flood Warnings in 2018
River Flood Warning 17, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Feb 25, 2018, 3:31 AM CST for Shannon County, Missouri. It was in force for 11 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 25, 2018, 3:31 AM CST (09:31 UTC)
- Expired
- Feb 25, 2018, 2:36 PM CST
- In force
- 11 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Shannon County, MO
The radar
The Springfield radar (KSGF), 173 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Jacks Fork at Alley Spring (ALYM7).
- Action stage
- 5.3 ft
- Minor stage
- 9 ft
- Moderate stage
- 12 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07065495, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
234
WGUS43 KSGF 250931
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
331 AM CST Sun Feb 25 2018
...The National Weather Service in Springfield has issued a Flood
Warning for the following rivers in Missouri...
Jacks Fork at Alley Spring affecting Shannon County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Those with property and livestock along the river should continue to
monitor river conditions.Additional river information can be found on
our Advanced Hydrologic Prediction Service page at
http://water.weather.gov/ahps2/ index.php?wfo=sgf
&&
MOC203-252036-
/O.NEW.KSGF.FL.W.0017.180225T0931Z-180225T2036Z/
/ALYM7.1.ER.180225T0747Z.180225T1200Z.180225T1436Z.NO/
331 AM CST Sun Feb 25 2018
...For the Jacks Fork at Alley Spring...
* At 2:30 AM Sunday The stage was 9.4 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will rise to near 10.0 feet this morning.
* Forecast...The river will continue rising to near 10.0 feet by this
morning. The river will fall below flood stage late this morning.
* Impact...At 11.0 feet...Water flows through Alley Spring Campground
and isolates the 200 Area Camp Sites.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Mon Tue Wed
Jacks Fork River Basin
Alley Spring 9 9.4 Sun 02 AM 10.0 3.9 3.5
&&
LAT...LON 3717 9139 3711 9140 3710 9150 3711 9152
3717 9150
$$3 follow-up statements
015
WGUS83 KSGF 251142
FLSSGF
Flood Statement
National Weather Service Springfield MO
542 AM CST Sun Feb 25 2018
...The Flood Warning continues for the following rivers in
Missouri...
Jacks Fork at Alley Spring affecting Shannon County
.PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC203-252236-
/O.EXT.KSGF.FL.W.0017.000000T0000Z-180225T2236Z/
/ALYM7.1.ER.180225T0747Z.180225T1200Z.180225T1636Z.NO/
542 AM CST Sun Feb 25 2018
...For the Jacks Fork at Alley Spring...
* At 5:30 AM Sunday The stage was 10.4 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will rise to near 11.0 feet this morning.
* Forecast...The river will continue rising to near 11.0 feet by this
morning. The river will fall below flood stage late this morning.
* Impact...At 11.0 feet...Water flows through Alley Spring Campground
and isolates the 200 Area Camp Sites.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Mon Tue Wed
Jacks Fork River Basin
Alley Spring 9 10.4 Sun 05 AM 3.9 3.5 3.3
&&
LAT...LON 3717 9139 3711 9140 3710 9150 3711 9152
3717 9150
$$322
WGUS83 KSGF 251433
FLSSGF
Flood Statement
National Weather Service Springfield MO
833 AM CST Sun Feb 25 2018
...The Flood Warning continues for the following rivers in
Missouri...
Jacks Fork at Alley Spring affecting Shannon County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC203-252105-
/O.EXT.KSGF.FL.W.0017.000000T0000Z-180225T2105Z/
/ALYM7.1.ER.180225T0747Z.180225T1115Z.180225T1505Z.NO/
833 AM CST Sun Feb 25 2018
...For the Jacks Fork at Alley Spring...
* At 7:30 AM Sunday The stage was 9.3 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring.
* Forecast...The river will rise to near 8.4 feet this afternoon.
* Forecast...The river will continue to fall to below flood stage by
late this morning.
* Impact...At 9.0 feet...Flood Stage. Water impacts Alley Spring
Campground. Water is one foot in depth at the 600, 800 and 900 loop
camp sites.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Mon Tue Wed
Jacks Fork River Basin
Alley Spring 9 9.3 Sun 07 AM 5.4 4.5 4.2
&&
LAT...LON 3717 9139 3711 9140 3710 9150 3711 9152
3717 9150
$$070
WGUS83 KSGF 251954
FLSSGF
Flood Statement
National Weather Service Springfield MO
154 PM CST Sun Feb 25 2018
...The Flood Warning is cancelled for the following rivers in
Missouri...
Jacks Fork at Alley Spring affecting Shannon County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC203-252024-
/O.CAN.KSGF.FL.W.0017.000000T0000Z-180225T2105Z/
/ALYM7.1.ER.180225T0747Z.180225T1115Z.180225T1352Z.NO/
154 PM CST Sun Feb 25 2018
The Flood Warning has been cancelled for The Jacks Fork at Alley
Spring.
* At 1:30 PM Sunday The stage was 6.6 feet.
* Flood stage is 9.0 feet.
* Forecast...The river will rise to near 5.5 feet this evening.
* Forecast...The river will continue to fall to 4.5 feet by tomorrow
morning.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Mon Tue Wed
Jacks Fork River Basin
Alley Spring 9 6.6 Sun 01 PM 4.5 3.9 3.9
&&
LAT...LON 3717 9139 3711 9140 3710 9150 3711 9152
3717 9150
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Feb 25, 2:32 AM CST, 59 minutes earlier.
Area forecast discussion, Feb 25, 2:32 AM CST, 59 minutes before
Area Forecast Discussion National Weather Service Springfield MO 232 AM CST Sun Feb 25 2018 .SHORT TERM...(Today and tonight) Issued at 207 AM CST Sun Feb 25 2018 The weather across the region today and tonight will be a welcome change from the past week. With high pressure filtering into the region through the day today, the sun will return and will see temperatures climb to around the 60 degree mark this afternoon with only some high clouds. Some lingering flooding will remain today from the heavy rainfall the past few days, but this should subside through the day. Clear weather will continue tonight with lows dropping to around the freezing mark with again, only a few high clouds over the area. .LONG TERM...(Monday through Saturday) Issued at 207 AM CST Sun Feb 25 2018 High pressure will remain in control of the areas weather to start the week with temperatures Monday and Tuesday in the 60s. A storm system with approach the area Tuesday evening and bring the next chance for rain and storms to the areas as we head into Wednesday. A surface low will move across Missouri Wednesday night and drag a cold front through the region. Rain amounts with this system from Tuesday night through early Thursday morning look to be from a half inch to an inch. This may lead to some isolated flooding after the rains the past week, but confidence is rather low on this occuring. Behind Thursday's front, a dry air mass will move into the area and bring another period of nice weather to the area as we head into next weekend. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1134 PM CST Sat Feb 24 2018 Clear to mostly clear skies and light winds will be in place across the region through this forecast period. This will allow for pleasant flight conditions for the Ozarks region through Sunday. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Hatch LONG TERM...Hatch AVIATION...Hatch
Hazardous weather outlook, Feb 24, 8:22 PM CST, 7 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 822 PM CST Sat Feb 24 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-260230- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 822 PM CST Sat Feb 24 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Elevated flooding risk. DISCUSSION... Numerous low water crossings, rivers, creeks, and streams will remain flooded overnight due to recent heavy rainfall. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Residual flooding of many low water crossings and area streams, creeks, and rivers will continue through Sunday. Scattered thunderstorm may be possible again during the middle of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Schaumann
In the hours before
Local storm report, Feb 24, 9:46 PM CST, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
946 PM CST SAT FEB 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 AM FLOOD 3 WSW RADER 37.44N 92.77W
02/24/2018 WEBSTER MO FIRE DEPT/RESCUE
WATER RESCUE AT THE KILBURN BRIDGE. 2
OCCUPANTS SAFELY RESCUED OFF ROOF OF
VEHICLE. DELAYED REPORT.
&&
BURCHFIELDThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 6:33 PM CST | Areal Flood Warning | SGF | Barry, Dade, Jasper, Lawrence, McDonald, Newton | 24 hr |
| Feb 24, 6:38 PM CST | Areal Flood Warning | SGF | Christian, Dallas, Douglas, Greene, Ozark, Polk and 4 more | 24 hr |
| Feb 24, 7:54 PM CST | River Flood Warning | SGF | Vernon | 50 hr |
| Feb 24, 9:40 PM CST | River Flood Warning | SGF | Shannon | 32 hr |
| Feb 24, 10:38 PM CST | River Flood Warning | SGF | Jasper, Newton | 39 hr |
| Feb 25, 8:22 AM CST | River Flood Warning | SGF | Laclede | 32 hr |
Nearby
River Flood Warnings in Missouri, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.